MAUDE Adverse Event Report: CENTINEL SPINE, LLC. PRODISC L US; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE, LLC. PRODISC L US; PROSTHESIS, INTERVERTEBRAL DISC
Model Number PDL-L-SP11S
Medical Device Problem Codes Migration or Expulsion of Device (1395); Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); Osteopenia/ Osteoporosis (2651)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by the reporter confirmed the initial assessment that the patient required medical intervention to preclude serious injury.The expulsion of the pe inlay may have been causing or contributing to the patient's pain.It was reported the patient had osteopenia; however, there was no indication if this caused or contributed to the migration/expulsion of the prodisc l inlay.The risk assessment identified 2 risks associated with inlay expulsion.There was no indication of new or unknown risks based on the information provided.Review of complaints determined the complaint rate is within allowable limits established in the dfmea.There are no capas associated with this complaint.Review of the pictures and x-rays provided confirmed inlay expulsion.The investigation could not determine a cause for this adverse event.The device was successfully retrieved and assigned pdl-rd-002 by the third party laboratory.If pertinent information becomes available from the retrieval testing, this report may be updated as appropriate.
 
Event or Problem Description
Patient was reported to have low back pain which was caused or contributed to by the patient's prodisc l us implant.Imaging of the prodisc l device found the prodisc l pe inlay had expelled from the inferior endplate.Surgical intervention to remove the prodisc l implant was performed on (b)(6) 2020.The patient was converted to a fusion via unknown device from l4 through s1.The prodisc l device was implanted at l5-s1.
 
Additional Manufacturer Narrative
Correct manufacturer for synthes to centinel spine, llc.

Brand Name
PRODISC L US
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester, pa
MDR Report Key9849292
Report Number3007494564-2020-00015
Device Sequence Number2610992
Product Code MJO
UDI-Device Identifier00843193111746
UDI-Public00843193111746
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDL-L-SP11S
Device Lot Number6143417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR